Alert archive / Florida / River Flood Warnings in 2020

River Flood Warning 93, NWS Mobile, AL

October 10, 2020Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this river flood warning at Oct 10, 2020, 2:14 PM CDT for Okaloosa County, Santa Rosa County, Florida. It took effect at Oct 10, 2020, 6:45 PM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2020, 2:14 PM CDT (19:14 UTC)
In effect from
Oct 10, 2020, 6:45 PM CDT
Expired
Oct 10, 2020, 11:04 PM CDT
In force
4 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Coldwater Creek near Milton (MLNF1). The gauge peaked at 8.59 ft at Oct 11, 2020, 4:00 PM CDT.

actionminormoderate5101510/1010/1110/12
Action stage
5 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02370500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

408 
WGUS44 KMOB 101914
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
214 PM CDT Sat Oct 10 2020

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following river in Florida...

  Big Coldwater Creek Near Milton affecting Okaloosa and Santa Rosa 
  Counties.

For the Big Coldwater Creek...including Milton...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updated information occurs.

&&


FLC091-113-110715-
/O.NEW.KMOB.FL.W.0093.201010T2345Z-201012T1000Z/
/MLNF1.1.ER.201010T2345Z.201011T1800Z.201012T0400Z.NO/
214 PM CDT Sat Oct 10 2020

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Big Coldwater Creek Near Milton.
* From this evening to late Sunday night.
* At 1:00 PM CDT Saturday the stage was 7.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 11.3 feet early tomorrow afternoon. It will 
  then fall below flood stage late tomorrow evening.
* Impact...At 10.0 feet, Flooding of lowlands and some fish camps 
  will occurs.


&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704

$$
1 follow-up statement
290 
WGUS84 KMOB 110404
FLSMOB

Flood Statement
National Weather Service Mobile AL
1104 PM CDT Sat Oct 10 2020

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Big Coldwater Creek Near Milton affecting Okaloosa and Santa Rosa 
  Counties.

FLC091-113-110515-
/O.CAN.KMOB.FL.W.0093.000000T0000Z-201011T0404Z/
/MLNF1.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1104 PM CDT Sat Oct 10 2020

...The Flood Warning for the Big Coldwater Creek Near Milton has 
been cancelled...

The Flood Warning is cancelled for
  the Big Coldwater Creek Near Milton.
* At 10:00 PM CDT Saturday the stage was 8.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 8.4 feet overnight and will 
  continue to fall.


&&

LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696
      3068 8697 3080 8704

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 1:42 PM CDT, 32 minutes earlier.

Area forecast discussion, Oct 10, 1:42 PM CDT, 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
142 PM CDT Sat Oct 10 2020

.NEAR TERM /Now Through Sunday/...First off, just a few quick
updates to this afternoon's hazards. Tornado Watch 497 has been
extended one additional hour (until 2 pm cdt) for Covington and
Crenshaw counties in south central Alabama, Okaloosa county in
the Western Florida Panhandle, and the Gulf Waters south the
Florida Coast. The Coastal Flood Advisory has been cancelled
early as water levels have lowered below advisory criteria as the
tides continue to trend downward. A high risk of rip currents
remains in place through Sunday night. The broken line of showers
associated with Tropical Depression Delta will move off to the
east of the forecast area through mid afternoon, and a few
isolated tornadoes and locally heavy rainfall remain the primary
hazards until the line clears. Drier air aloft has filtered into
out southwest zones in the wake of the showers, with only passing
showers expected through the afternoon hours mainly east of the
Alabama River. Additional isolated to scattered wrap-around light
rain showers are expected to move into our northwest zones by
late afternoon. These showers are expected to expand eastward
across the northern portions of the forecast area through the
evening hours, while remaining dry across the southern half.
Tropical Depression Delta will continue to weaken as it passes
north and northeast over the area over the weekend, with a weak
surface ridge over the gulf rebounding northward over the deep
south. A few lingering showers across the far north after midnight
into Sunday morning will taper off from west to east through
early afternoon, followed by the start of a dry period. Low
temperatures tonight will remain mild, ranging from 66 to 71
degrees inland and from 71 to 74 degrees along the coast.
Decreasing clouds on Sunday will allow high temperatures once
again reach the upper 70s to mid 80s. /22

&&

.AVIATION...
18Z issuance...MVFR to IFR conditions will prevail through mid
afternoon over portions of south central AL and the western FL
panhandle prior to the scattered to numerous showers moving east
of those areas. MVFR ceilings will redevelop overnight across the
inland portions of southeast MS, and southwest/south central AL
overnight as wrap-around stratus associated with Tropical
Depression Delta moves in from the west. South winds sustained 10
to 20kts, with occasional gusts to 25 to 30kts will shift to the
southwest late this and overnight at 10 to 15kts. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

     High Surf Advisory until 6 PM CDT this evening for ALZ265-266.

     Coastal Flood Advisory until 1 PM CDT this afternoon for
     ALZ263>266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 6 PM CDT this evening for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 PM CDT this evening for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Oct 10, 11:50 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1150 AM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     RIP CURRENTS     3 SE ORIOLE BEACH       30.35N 87.06W
10/09/2020                   ESCAMBIA           FL   EMERGENCY MNGR

            *** 1 FATAL ***
            A 49 YEAR OLD MALE DROWNED DUE TO A RIP
            CURRENT APPROXIMATELY 5 MILES EAST OF
            PENSACOLA BEACH.

&&

JFB
Local storm report, Oct 10, 12:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1200 PM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLASH FLOOD      1 E GULF BREEZE         30.36N 87.17W
10/10/2020                   SANTA ROSA         FL   BROADCAST MEDIA

            MAJOR FLOODING WAS REPORTED ALONG GULF
            BREEZE PARKWAY IN GULF BREEZE.

&&

JFB
Local storm report, Oct 10, 1:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      3 WSW BAGDAD            30.59N 87.07W
10/10/2020                   SANTA ROSA         FL   PUBLIC

            ROAD CLOSED NEAR THE INTERSECTION OF GARDEN
            RD. AND COMMERCE RD.

&&

JEH
Local storm report, Oct 10, 1:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
149 PM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      2 SW BAGDAD             30.58N 87.05W
10/10/2020                   SANTA ROSA         FL   PUBLIC

            A PORTION OF DA LISA RD. IS CLOSED.

&&

JEH
Local storm report, Oct 10, 1:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
154 PM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      6 E PENSACOLA INTERNATI 30.47N 87.09W
10/10/2020                   SANTA ROSA         FL   PUBLIC

            FLOODING NEAR THE INTERSECTION OF RAUGHTON
            RD. AND CLEARVIEW ST.

&&

JEH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:19 AM CDTTornado WarningMOBEscambia, Santa Rosa41 min
Oct 10, 4:10 AM CDTTornado WarningMOBOkaloosa35 min
Oct 10, 6:01 AM CDTTornado WarningMOBOkaloosa44 min
Oct 10, 10:09 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa111 min
Oct 10, 10:36 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa114 min
Oct 10, 10:45 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa3 hr

Nearby

River Flood Warnings in Florida, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.